Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 418, NWS Tulsa, OK

August 19, 2009Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 19, 2009, 2:32 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2009, 2:32 PM CDT (19:32 UTC)
Expired
Aug 19, 2009, 3:30 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 57 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 191932
SVRTSA
ARC033-047-192030-
/O.NEW.KTSA.SV.W.0418.090819T1932Z-090819T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT WED AUG 19 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 330 PM CDT

* AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR MOUNTAINBURG...MOVING EAST
  AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MULBERRY...
  FERN AND CASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3576 9370 3553 9371 3547 9419 3571 9422
TIME...MOT...LOC 1932Z 265DEG 22KT 3561 9409

$$
3 follow-up statements
000 
WWUS54 KTSA 191948
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT WED AUG 19 2009

ARC033-047-192030-
/O.CON.KTSA.SV.W.0418.000000T0000Z-090819T2030Z/
CRAWFORD AR-FRANKLIN AR-
248 PM CDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHERN FRANKLIN AND EASTERN CRAWFORD COUNTIES...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WATALULA...MOVING 
EAST AT 20 MPH. A SECOND STRONG STORM WAS LOCATED BETWEEN PINEY AND 
FERN.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...REDDING...
MOUNTAIN TOP AND TAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3576 9370 3553 9371 3547 9419 3571 9422
TIME...MOT...LOC 1948Z 271DEG 16KT 3558 9382

$$
000 
WWUS54 KTSA 191957
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT WED AUG 19 2009

ARC033-192008-
/O.CAN.KTSA.SV.W.0418.000000T0000Z-090819T2030Z/
CRAWFORD AR-
257 PM CDT WED AUG 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY IS
CANCELLED...

LAT...LON 3569 9371 3553 9371 3551 9393 3567 9389
TIME...MOT...LOC 1958Z 270DEG 10KT 3558 9381

$$

ARC047-192030-
/O.CON.KTSA.SV.W.0418.000000T0000Z-090819T2030Z/
FRANKLIN AR-
257 PM CDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL FRANKLIN COUNTY...

AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WATALULA...MOVING
EAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...REDDING...
MOUNTAIN TOP AND TAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3569 9371 3553 9371 3551 9393 3567 9389
TIME...MOT...LOC 1958Z 270DEG 10KT 3558 9381

$$
000 
WWUS54 KTSA 192023
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT WED AUG 19 2009

ARC047-192033-
/O.EXP.KTSA.SV.W.0418.000000T0000Z-090819T2030Z/
FRANKLIN AR-
323 PM CDT WED AUG 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY
EXPIRES AT 330 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3569 9371 3553 9371 3551 9393 3567 9389
TIME...MOT...LOC 2023Z 270DEG 10KT 3558 9372

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:44 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 19, 12:44 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT WED AUG 19 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY
AT ALL AREA TAF SITES FOR THE NEXT SEVERAL HOURS. MVFR
TO IFR CONDITIONS CAN BE EXPECTED IN THE THUNDERSTORMS.
ADDITIONAL THUNDERSTORMS ARE EXPECTED AGAIN LATER TONIGHT
AS A COLD FRONT APPROACHES THE AREA FROM KANSAS. WILL HAVE
TEMPO TSRA AT KTUL AND KRVS JUST AFTER 06Z WITH THE
THUNDERSTORM ACTIVITY PROGRESSING TO THE SOUTH WITH TIME.
THE THUNDERSTORMS WILL PRODUCE MVFR TO IFR CONDITIONS. OTHERWISE...
VFR CONDITIONS ARE ANTICIPATED.

&&

.PREV DISCUSSION... /ISSUED 1032 AM CDT WED AUG 19 2009/

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE
ACROSS NORTHEAST OKLAHOMA THIS MORNING IN ASSOCIATION
WITH AN AREA OF ISENTROPIC LIFT. THIS IS ACTIVITY
WILL CONTINUE TO TRANSLATE TO THE EAST AND IS
EXPECTED TO END ACROSS THE AREA EARLY THIS AFTERNOON.
HAVE UPDATED THE FORECAST TO INCREASE POPS ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. HAVE ALSO LOWERED TEMPERATURES
SOME ACROSS THE AREAS AFFECTED BY THIS MORNINGS RAIN AND
CLOUD COVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  88  63  87 /  70  30  10   0
FSM   74  88  66  88 /  40  60  50  10
MLC   75  91  64  90 /  30  30  30  10
BVO   70  87  57  85 /  90  30  10   0
FYV   70  86  59  83 /  70  60  40   0
BYV   70  82  60  82 /  80  70  30  10
MKO   73  87  63  88 /  50  50  30   0
MIO   71  85  59  84 /  90  40  20   0
F10   74  88  63  88 /  40  40  20   0
HHW   73  93  68  90 /  30  30  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....07
AVIATION...10
Hazardous weather outlook, Aug 19, 12:39 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT WED AUG 19 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1238 PM CDT WED AUG 19 2009

...SEVERE WEATHER LIKELY THIS EVENING INTO THE OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE EVENING INTO THE OVERNIGHT HOURS.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...LATE TONIGHT.

HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS
AFTERNOON IN ASSOCIATION WITH WARM AIR ADVECTION ALOFT.
THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
OFF TO THE EAST BEFORE EXITING THE AREA LATE THIS
AFTERNOON. SOME OF THESE STORMS ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS COULD BECOME STRONG
TO POSSIBLY SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL
THE CONCERN.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING AND
OVERNIGHT AS A COLD FRONT CURRENTLY ACROSS NORTHWEST KANSAS APPROACHES
THE AREA. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THE FRONT BY LATE AFTERNOON OR EARLY EVENING AND BEGIN TO PUSH INTO
NORTHEAST OKLAHOMA. DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THE
STRONGER STORMS THIS EVENING INTO THE OVERNIGHT HOURS. IN ADDITION TO
THE SEVERE THREAT...HEAVY RAIN MAY LEAD TO LOCALIZED FLASH FLOODING...
ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAINS RECENTLY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW STRONG TO SEVERE STORMS MAY BE ONGOING ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY MORNING. AS THE
COLD FRONT PUSHES SOUTHEAST DURING THE DAY THURSDAY...THUNDERSTORMS
WILL LIKELY REDEVELOP WITH A CONTINUED SEVERE WEATHER THREAT...
PRIMARILY ACROSS NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA DURING
THE AFTERNOON HOURS.

BEHIND THE FRONT DRY AND MILD WEATHER IS ANTICIPATED AS SURFACE
HIGH PRESSURE BUILDS INTO THE SOUTHERN PLAINS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR SEVERE WEATHER
THIS EVENING INTO THE OVERNIGHT HOURS AND AGAIN DURING THE DAY
THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 19, 1:13 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
113 PM CDT WED AUG 19 2009

OKZ069-072-191900-
ADAIR OK-SEQUOYAH OK-
113 PM CDT WED AUG 19 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     NORTHERN SEQUOYAH

AT 113 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MARBLE CITY...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STILWELL...BUNCH...
SALLISAW...BRUSHY AND MARBLE CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3544 9479 3558 9494 3565 9485 3564 9481
      3569 9480 3591 9452 3562 9447
TIME...MOT...LOC 1813Z 229DEG 13KT 3557 9478
Special weather statement, Aug 19, 2:10 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 PM CDT WED AUG 19 2009

ARZ019-OKZ072-191945-
CRAWFORD AR-SEQUOYAH OK-
210 PM CDT WED AUG 19 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CENTRAL CRAWFORD

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

AT 211 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF DORA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ROLAND...SHORT...
UNIONTOWN...FURRY...FIGURE FIVE...RUDY AND DORA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3553 9414 3544 9436 3545 9440 3544 9441
      3542 9442 3538 9454 3554 9464 3565 9443
      3555 9441 3559 9418
TIME...MOT...LOC 1911Z 241DEG 19KT 3550 9448

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 1:27 PM CDTSevere Thunderstorm WarningTSACrawford, Washington63 min
Aug 19, 2:10 PM CDTSpecial Weather StatementTSACrawford35 min
Aug 19, 2:42 PM CDTSpecial Weather StatementTSAFranklin48 min
Aug 19, 3:22 PM CDTSpecial Weather StatementTSAFranklin38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.